Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 77, NWS Atlanta, GA

January 25, 2024Barrow County, Jackson County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 25, 2024, 1:49 PM EST for Barrow County, Jackson County, Georgia. It took effect at Jan 26, 2024, 7:00 AM EST. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jan 25, 2024, 1:49 PM EST (18:49 UTC)
In effect from
Jan 26, 2024, 7:00 AM EST
Expired
Jan 26, 2024, 10:17 AM EST
In force
3 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Barrow County, GA, Jackson County, GA

The radar

The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Oconee River near Arcade (ACDG1).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02217475, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

066 
WGUS42 KFFC 251849
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
149 PM EST Thu Jan 25 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Middle Oconee River near Arcade affecting Jackson and Barrow 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued late tonight at 200 AM EST.

&&

GAC013-157-260700-
/O.NEW.KFFC.FL.W.0077.240126T1200Z-240126T1800Z/
/ACDG1.1.ER.240126T1200Z.240126T1200Z.240126T1200Z.NO/
149 PM EST Thu Jan 25 2024

...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING TO EARLY TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Middle Oconee River near Arcade.

* WHEN...From Friday morning to early tomorrow afternoon.

* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding 
  begins in the woodlands...fields and pasture upstream and 
  downstream from the gage at Georgia Highway 82. A few dirt access 
  roads will be flooded. A residential yard just downstream will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 12:30 PM EST Thursday the stage was 5.7 feet and rising.
  - Forecast...The river will rise to flood stage tomorrow
    morning. It will then fall to 11.2 feet early Saturday
    afternoon. It will rise to 13.7 feet early Sunday morning. It
    will then fall again and remain below flood stage.
  - Flood stage is 16 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
      3395 8352 3402 8363


$$
4 follow-up statements
966 
WGUS82 KFFC 260021
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
721 PM EST Thu Jan 25 2024

...The Flood Warning continues for the following rivers in Georgia...

  Middle Oconee River near Arcade affecting Jackson and Barrow 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued Friday morning at 730 AM EST.

&&

GAC013-157-261230-
/O.CON.KFFC.FL.W.0077.240126T1200Z-240126T1800Z/
/ACDG1.1.ER.240126T1200Z.240126T1200Z.240126T1200Z.NO/
721 PM EST Thu Jan 25 2024

...FLOOD WARNING REMAINS IN EFFECT FROM FRIDAY MORNING TO EARLY 
TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Middle Oconee River near Arcade.

* WHEN...From Friday morning to early tomorrow afternoon.

* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding 
  begins in the woodlands...fields and pasture upstream and 
  downstream from the gage at Georgia Highway 82. A few dirt access 
  roads will be flooded. A residential yard just downstream will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 6:30 PM EST Thursday the stage was 9.6 feet and rising.
  - Forecast...The river will rise to flood stage tomorrow
    morning. It will then fall to 11.2 feet early Saturday
    afternoon. It will rise to 13.7 feet early Sunday morning. It
    will then fall again and remain below flood stage.
  - Flood stage is 16 feet.


&&

LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
      3395 8352 3402 8363


$$
908 
WGUS82 KFFC 260211
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
911 PM EST Thu Jan 25 2024

...The Flood Warning is extended for the following rivers in 
Georgia...

  Middle Oconee River near Arcade affecting Jackson and Barrow 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued Friday morning at 915 AM EST.

&&

GAC013-157-261415-
/O.EXT.KFFC.FL.W.0077.240128T0831Z-240128T2152Z/
/ACDG1.1.ER.240128T0831Z.240128T1200Z.240128T1552Z.NO/
911 PM EST Thu Jan 25 2024

...FLOOD WARNING NOW IN EFFECT FROM LATE SATURDAY NIGHT TO SUNDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast to occur.

* WHERE...Middle Oconee River near Arcade.

* WHEN...From late Saturday night to Sunday afternoon.

* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding 
  begins in the woodlands...fields and pasture upstream and 
  downstream from the gage at Georgia Highway 82. A few dirt access 
  roads will be flooded. A residential yard just downstream will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 8:30 PM EST Thursday the stage was 10.2 feet and slowly
    rising.
  - Forecast...The river will rise to 14.3 feet early tomorrow
    afternoon. It will then fall to 9.8 feet early Saturday
    afternoon. It will rise above flood stage early Sunday
    morning to 17.1 feet Sunday morning. It will then fall below
    flood stage late Sunday morning.
  - Flood stage is 16 feet.


&&

LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
      3395 8352 3402 8363


$$
062 
WGUS82 KFFC 260806
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
306 AM EST Fri Jan 26 2024

...The Flood Warning continues for the following rivers in Georgia...

  Middle Oconee River near Arcade affecting Jackson and Barrow 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this afternoon at 315 PM EST.

&&

GAC013-157-262015-
/O.CON.KFFC.FL.W.0077.240128T0831Z-240128T2152Z/
/ACDG1.1.ER.240128T0831Z.240128T1200Z.240128T1552Z.NO/
306 AM EST Fri Jan 26 2024

...FLOOD WARNING REMAINS IN EFFECT FROM LATE SATURDAY NIGHT TO 
SUNDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Middle Oconee River near Arcade.

* WHEN...From late Saturday night to Sunday afternoon.

* IMPACTS...At 18 feet, Minor flooding continues in the woodlands...
  fields and pasture upstream and downstream from the gage at 
  Georgia Highway 82. A few dirt access roads and a residential yard 
  just downstream will be flooded with up to two feet of water.

* ADDITIONAL DETAILS...
  - At 2:30 AM EST Friday the stage was 11.4 feet and rising.
  - Forecast...The river will rise to 14.3 feet this afternoon.
    It will then fall to 9.8 feet early tomorrow afternoon. It
    will rise above flood stage early Sunday morning to 17.1 feet
    Sunday morning. It will then fall below flood stage late
    Sunday morning.
  - Flood stage is 16 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
      3395 8352 3402 8363


$$
940 
WGUS82 KFFC 261517
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1017 AM EST Fri Jan 26 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Middle Oconee River near Arcade affecting Jackson and Barrow 
  Counties.

GAC013-157-261630-
/O.CAN.KFFC.FL.W.0077.240128T0831Z-240126T1517Z/
/ACDG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1017 AM EST Fri Jan 26 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Middle Oconee River near Arcade.

* ADDITIONAL DETAILS...
  - At 9:30 AM EST Friday the stage was 11.5 feet and falling.
  - Forecast...The river is expected to rise to a secondary crest
    of 11.4 feet early Sunday afternoon but remain below flood
    stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
      3395 8352 3402 8363


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 11:11 AM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Jan 25, 11:11 AM EST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1111 AM EST Thu Jan 25 2024

...New Update Expanded Flood Watch...

.UPDATE...
Issued at 1056 AM EST Thu Jan 25 2024

A roughly 20-40 mile wide swath of 1.5-3" of rainfall (training
echoes) set up along a Greenville to Athens line earlier this
morning. These antecedent conditions, along with expected scattered
showers and thunderstorms through Friday and a more expansive heavy
rain area forecast for Saturday necessitated an expansion of the
existing Flood Watch to the SE. The one saving grace is a relative
lull in the widespread rain until Saturday. /SEC

&&

.SHORT TERM...
(Today through Saturday Night)
 Issued at 337 AM EST Thu Jan 25 2024

Wedge still in place across far NE portions of the CWA this morning.
Temperatures are fairly uniform, but vsbys continue to be low within
the wedge. Do think what is left of the wedge will erode through the
remainder of the morning. The airmass remains saturated with PWATS
well above 2SD above normal and is expected to remain so through
Saturday.

A wave of moderate to occasionally heavy rainfall is moving in from
the west. The hi-res models have somewhat of a handle on current
conditions, and lift this area of precip northward through the
morning and early afternoon. A break in the widespread precip is
likely later this morning and into the afternoon hours. The hi res
convective models do bring a line of showers and thunderstorms
through central AL late in the afternoon. Most of the guidance
weakens this line as is approaches GA. This solution seems
reasonable. However, a rumble of thunder cannot be ruled out. Where
there are thunderstorms, locally heavy rainfall will be possible.

A break in the widespread precip is likely overnight and into early
Friday. Only a minor shortwave is noted in the flow for Friday
afternoon. This feature could provide a more organized area of
locally heavy rainfall for portions GA, especially if breaks in the
clouds occur and the airmass destabilizes. However, confidence is
low, because the models do not typically handle these perturbations
well. Even though widespread precip may not occur on Friday, with
the ground saturated within the Flood Watch area, localized flooding
will remain possible - especially where stronger showers or
isolated thunderstorms are able to develop.

Low pressure and a frontal boundary will move through the area on
Saturday. This front and low will provide enough lift for
widespread precipitation across much of the CWA. Another round of
moderate to heavy rainfall is likely. Will go ahead and extend the
Flood Watch through 00Z Sun.

Addendum...some thunderstorms may be strong to severe on Saturday,
with the greatest risk from the Atlanta area SW to Columbus, where
SPC has a marginal to slight risk of severe storms.

NListemaa/SEC

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 337 AM EST Thu Jan 25 2024

Dry conditions will persist for Sunday through Wednesday. Slightly
below normal temps are anticipated on Monday, but will quickly
moderate to near or slightly above normal for the remainder of
the week.

NListemaa

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM EST Thu Jan 25 2024

Widespread rain impacting cigs and vsbys. The area of rain should
lift northward by mid morning, but cigs should remain LIFR/IFR
until the late afternoon. Cigs could lift to high IFR/low MVFR
temporarily. Sct shra and isold tsra are possible during this
time. Will keep mention of thunder out for now. Cigs should drop
again after dark. South winds are expected for much of the
afternoon, with winds going to the SW side during the early
afternoon but will stay around 170-190. Model guidance suggests
the winds will stay on the SW side, but there is some small
potential since speeds are so light that direction will continue
to want to stay around 170-180.

//ATL Confidence...12Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  71  59  68 /  60  50  50  90
Atlanta         62  69  58  67 /  60  40  60  90
Blairsville     58  65  53  62 /  50  40  50  90
Cartersville    60  69  56  67 /  50  40  60  90
Columbus        64  72  61  72 /  60  60  50  80
Gainesville     61  68  56  64 /  60  40  50  90
Macon           64  73  61  75 /  60  60  50  70
Rome            60  68  54  67 /  50  40  50  90
Peachtree City  61  71  58  69 /  60  40  60  90
Vidalia         65  77  62  80 /  30  60  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday evening for GAZ001>009-011>016-
019>025-027-030>037-041>049-052>059-066>070-078-079.

SHORT TERM...SEC
LONG TERM....NListemaa
AVIATION...NListemaa
Hazardous weather outlook, Jan 25, 5:09 AM EST, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
509 AM EST Thu Jan 25 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
509 AM EST Thu Jan 25 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Showers and isolated thunderstorms are expected Today and Tonight across
north and central Georgia. The precipitation will be widespread
and heavy at times across the area with some areal and river
flooding expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Periods of heavy rainfall and isolated to scattered thunderstorms
will continue through Saturday. We could see some strong to
severe storms Saturday afternoon and evening with the main frontal
passage but the main threat will continue to be the the possibility
of flooding. Rainfall totals of 2 to 4.5 inches are forecasted
across much of north and central Georgia with localized greater
totals possible. This could result in flooding of rivers, creeks,
and streams, as well as other low-lying or flood-prone areas. The
Flood Watch expires at 7 PM on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 10:48 PM ESTDense Fog AdvisoryFFCBanks, Barrow, Clarke, Greene, Gwinnett, Jackson and 7 more8 hr
Jan 25, 2:22 AM ESTRiver Flood WarningFFCForsyth, Fulton67 hr
Jan 25, 3:20 AM ESTRiver Flood WarningFFCForsyth23 hr
Jan 25, 8:25 AM ESTRiver Flood WarningFFCCobb14 hr
Jan 25, 9:06 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Jan 25, 9:08 AM ESTRiver Flood WarningFFCGreene, Oconee, Oglethorpe31 hr
Jan 25, 9:26 AM ESTRiver Flood WarningFFCCobb, Douglas60 hr
Jan 25, 11:03 AM ESTRiver Flood WarningFFCChattooga49 hr
Jan 25, 2:10 PM ESTRiver Flood WarningFFCMorgan, Newton3 hr
Jan 25, 2:12 PM ESTRiver Flood WarningFFCFayette, Spalding26 hr
Jan 25, 3:32 PM ESTRiver Flood WarningFFCCobb55 min
Jan 25, 4:47 PM ESTSpecial Weather StatementFFCHeard, Troup28 min
Jan 25, 4:52 PM ESTSpecial Weather StatementFFCHarris23 min
Jan 25, 5:02 PM ESTSevere Thunderstorm WarningFFCCoweta, Heard27 min
Jan 25, 5:13 PM ESTSpecial Weather StatementFFCDouglas32 min
Jan 25, 5:15 PM ESTSpecial Weather StatementFFCHarris, Meriwether30 min
Jan 25, 5:30 PM ESTSpecial Weather StatementFFCFayette30 min
Jan 25, 5:42 PM ESTSpecial Weather StatementFFCClayton, DeKalb, Fulton33 min
Jan 25, 5:44 PM ESTSpecial Weather StatementFFCMeriwether, Pike, Spalding31 min
Jan 25, 5:58 PM ESTSpecial Weather StatementFFCHenry32 min
Jan 25, 6:14 PM ESTSpecial Weather StatementFFCDeKalb, Gwinnett, Rockdale31 min
Jan 25, 6:16 PM ESTSpecial Weather StatementFFCButts, Lamar, Pike, Spalding29 min
Jan 25, 6:32 PM ESTSpecial Weather StatementFFCHenry28 min
Jan 25, 6:35 PM ESTSpecial Weather StatementFFCSumter40 min
Jan 25, 6:45 PM ESTSpecial Weather StatementFFCBanks, Barrow, Hall, Jackson, Morgan, Newton and 2 more45 min

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.